Tornado, Talladega
- When
- November 24, 6:59 AM CST to 7:09 AM CST
- Where
- Talladega County, 4 mi SE of Lincoln
- Rating
- F2
- Path length
- 4.5 mi
- Path width
- 500 yd
- Property damage
- $125,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.583, -86.067
The tornado touched down in the vicinity of the Talladega Superspeedway. Two concession stands within the infield area of the race track had their roofs blown off.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
The tornado touched down in the vicinity of the Talladega Superspeedway. Two concession stands within the infield area of the race track had their roofs blown off. The Bush Garage area received building damage and the garage doors were bowed out. Debris was scattered between the garage area and Victory Lane. One digital leader board was completely destroyed and another one sustained major damage. The tornado continued on a northeast path across northern Talladega County. Numerous trees were blown down or snapped off along the path. Several out-building were destroyed and sheet metal was lofted into trees. The tornado moved into the Eastaboga area where it caused severe damage. Two homes suffered major roof damage, two porches were destroyed and many trees were blown down. The tornado continued northeastward into southwest Calhoun County. In Bynum, two mobile homes were heavily damaged by fallen trees. One of the trees smashed a mobile home killing a 75 year old woman around 712 am. In the Coldwater area, one home was significantly damaged and a shed was destroyed. Numerous trees were still being knocked down along the path. The tornado then moved into the southwestern part of Anniston. A cinder block building sustained major structural damage and an animal shelter received major roof damage. Several other businesses sustained damage near Anniston. The total tornado damage path length was 15.2 miles and was 500 yards wide at its widest point. Begin: 33 34.19/86 04.42 End: 33 38.94/85 49.68
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 24, 5:45 AM CST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 545 AM CST WED NOV 24 2004 ...UPDATE...WILL UPDATE ZONES TO REFLECT THE ISSUANCE OF THE TORNADO WATCH 897...THE EXPIRATION OF TORNADO WATCH 895...AND TO CLEAR BLOUNT...JEFFERSON...WALKER...FAYETTE...AND TUSCALOOSA FROM TORNADO WATCH NUMBER 896. && .BMX WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH IN EFFECT FOR EASTERN AND CENTRAL PORTIONS UNTIL 9 AM CST TODAY...TORNADO WATCH IN EFFECT FOR SOUTHEAST COUNTIES UNTIL 11 AM CST TODAY...FLOOD WATCH IN EFFECT FOR ALL BUT SOUTHEAST COUNTIES THROUGH 6 PM CST TODAY. && 02 JBW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1130 PM CST TUE NOV 23 2004 ALZ011>015-017>050-241300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1130 PM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(OVERNIGHT) A STRONG COLD FRONT WILL MOVE TOWARDS CENTRAL ALABAMA BRINGING A LINE OF STRONG TO SEVERE THUNDERSTORMS TO THE AREA OVERNIGHT. AS THE COLD FRONT AND UPPER LEVEL SYSTEM MOVE CLOSER TO THE STATE...SEVERAL FACTORS WILL COME TOGETHER TO BRING A THREAT OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES TO CENTRAL ALABAMA. INCREASING WIND PROFILES AND UPPER LEVEL FORCING...ALONG WITH AN UNSTABLE AIR MASS...WILL RESULT IN A SQUALL LINE OF THUNDERSTORMS FORMING...WITH ISOLATED SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES. THIS LINE OF THUNDERSTORMS WILL MOVE INTO THE STATE AROUND 2AM AND BE NEAR THE BIRMINGHAM METRO AREA AROUND 5 AM AND THEN ACROSS EAST ALABAMA AROUND 7AM. IN ADDITION TO THE THREAT FOR TORNADOES AND STRONG GUSTY WINDS...HEAVY RAIN IS POSSIBLE. WITH MANY LOCATIONS ALONG AND NORTH OF INTERSTATE 20 HAVING RECEIVED 2 TO 4 INCHES OF RAIN ALREADY...ANY ADDITIONAL HEAVY RAIN WILL RESULT IN FLASH FLOODING. A FLOOD WATCH WILL BE REISSUED TONIGHT FOR ALL BUT THE SOUTHEASTERN QUADRANT OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY) STRONG TO SEVERE THUNDERSTORMS WILL BE IN PROGRESS WEDNESDAY MORNING AS THE SQUALL LINE TRACKS THROUGH CENTRAL ALABAMA...AND EXITS THE SOUTHEASTERN CORNER OF THE FORECAST AREA BY THE AFTERNOON HOURS ON WEDNESDAY. OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION MAY BE REQUIRED TONIGHT AND WEDNESDAY MORNING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
548 AM CDT WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0210 WIND DAMAGE CEDAR BLUFF
11/24 PWR LNS DWN CHEROKEE
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 602 AM CST WED NOV 24 2004 ALZ013-015-017-023-024-241235- BLOUNT AL-FAYETTE AL-JEFFERSON AL-TUSCALOOSA AL-WALKER AL- TORNADO WATCH NUMBER 896 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES: BLOUNT...FAYETTE...JEFFERSON...TUSCALOOSA...WALKER...
The Birmingham radar (KBMX), 80 km away, was scanning. The volume nearest the first event began at 12:58 UTC.
2 tornado. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Tornado, Calhoun | 2004-11-24 | 75 | Female | Mobile/Trailer Home | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyThe tornado archive for Alabama, 2004Warnings in Alabama, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425191, 5425192.